MAUDE Adverse Event Report: ROCHE DIAGNOSTICS BICARBONATE LIQUID; ENZYMATIC, CARBON-DIOXIDE

ROCHE DIAGNOSTICS BICARBONATE LIQUID; ENZYMATIC, CARBON-DIOXIDE
Catalog Number 03289923190
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the c501 analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received questionable results for two samples collected from the same patient and tested with bicarbonate liquid on a cobas 6000 c501 module.It is alleged that the patient's samples contain an interfering factor against a component of the bicarbonate assay.The first sample from the patient resulted in bicarbonate values of 7.1 mmol/l and 7.1 mmol/l.A re-collection of the patient was requested.A second sample (plasma) was collected from the patient and tested on (b)(6) 2025, resulting in bicarbonate values of 2.9 mmol/l and 2.3 mmol/l.This same plasma sample was repeated on an unknown blood gas analyzer, resulting in a bicarbonate value of 22.6 mmol/l.The whole blood tube from the same collection was also tested on the blood gas analyzer, resulting in a bicarbonate value of 24.4 mmol/l.
 
Additional Manufacturer Narrative
For the second sample collected from the patient, the specific raw data values from the blood gas analyzer are as follows: plasma tube results: pco2 32.4 mmhg, ctco2 (b) = 19.11 mmol/l, ctco2 (p) = 23.2 mmol/l.Whole blood tube results: pco2 47.8 mmhg, ctco2 (b) = 24.40 mmol/l, ctco2 (p) = 29.0 mmol/l.
 
Additional Manufacturer Narrative
Quality controls were acceptable.There was no indication of a reagent performance issue.The investigation could not identify a product problem.The cause of the event could not be determined.The issue is most consistent with a sample specific issue related to sample quality.

Brand Name
BICARBONATE LIQUID
Common Device Name
ENZYMATIC, CARBON-DIOXIDE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key22955113
Report Number1823260-2025-02715
Device Sequence Number21211133
Product Code KHS
UDI-Device Identifier04015630919352
UDI-Public04015630919352
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K031879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03289923190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer09/03/2025
12/23/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date09/26/2025
12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown